New York, 2012High Surf in New York, April 23 to 25, 2012
April 23 to 25, 2012 · NWS OKX · 3 events in 3 counties and zones
A rapidly deepening low pressure system tracking north from Cape Hatteras to west of New York City from Sunday April 22 into Monday morning April 23, produced gale force east and then southeast winds. These winds built offshore waves of 12 to 15 feet on Monday and resulted in high surf of 8 to 10 feet along the Atlantic facing beaches of Long Island from April 23 to April 25.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A rapidly deepening low pressure system tracking north from Cape Hatteras to west of New York City from Sunday April 22 into Monday morning April 23, produced gale force east and then southeast winds. These winds built offshore waves of 12 to 15 feet on Monday and resulted in high surf of 8 to 10 feet along the Atlantic facing beaches of Long Island from April 23 to April 25.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 22, 11:53 PM EST, 7 minutes earlier.
Area forecast discussion, Apr 22, 11:53 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1253 AM EDT MON APR 23 2012
.SYNOPSIS...
DEEP LOW PRESSURE TRACKS TOWARD NORTHERN NEW JERSEY EARLY THIS MORNING.
THIS LOW TRACKS NORTHWEST INTO SOUTHEASTERN ONTARIO
BY TUESDAY MORNING. THE LOW WILL THEN MOVE NORTH AND SLOWLY WEAKEN
THROUGH WEDNESDAY. WEAK HIGH PRESSURE BRIEFLY BUILDS OVER THE
REGION WEDNESDAY EVENING. ANOTHER LOW APPROACHES FROM THE WEST
LATE WEDNESDAY NIGHT AND MOVES ACROSS THE AREA THURSDAY INTO EARLY
FRIDAY. HIGH PRESSURE BUILDS INTO THE AREA LATER FRIDAY THROUGH
SATURDAY. THE HIGH WEAKENS SUNDAY AS YET ANOTHER LOW APPROACHES.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
DEEP LOW PRESSURE MOVING ALONG THE NJ COAST WITH LARGEST PRESSURE
FALLS IN NYC VCNTY. ALREADY OBSERVING MAIN AREA OF RAIN MOVING
NORTH...AND WOULD EXPECT COVERAGE TO DECREASE EARLY THIS MORNING
FROM SOUTH TO NORTH.
GUSTY WINDS HAVE OCCURRED...WITH A FEW REPORTS QUITE HIGH DUE TO
HEAVY RAIN BANDS BRINGING DOWN STRONGER WINDS ALOFT. THIS HAS BEEN
LOCAL...AND STILL EXPECT OVERALL WINDS OF 20 TO 30 MPH WITH
GUSTS 35 TO 45 MPH.
TEMPS SHOULD REMAIN NEARLY STEADY EARLY THIS MORNING.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
DRY SLOT SWEEPS NORTHWARD ACROSS THE AREA WITH JUST SOME
LINGERING LIGHT RAIN EXPECTED. MOST LOCATIONS REMAIN DRY THROUGH
THE DAY WITH PERHAPS A CHANCE/SLIGHT CHANCE OF SHOWERS DUE TO
PROXIMITY TO THE UPPER LOW OVER WESTERN PORTIONS.
FOR HIGHS MONDAY...USED A BLEND OF NAM 2-METER TEMPERATURES AND
MAV/MET GUIDANCE...WHICH YIELDS VALUES AROUND 5 DEGREES BELOW
NORMAL. IT SHOULD BE NOTED...THAT IF MORE SUN BREAKS THROUGH IN
THE DRY SECTOR THAN CURRENTLY EXPECTED...THAT HIGHS THERE COULD BE
5-10 DEGREES HIGHER THAN CURRENTLY FORECAST.
A 700-500 HPA SHORTWAVE TROUGH PINWHEELING AROUND THE CUTOFF LOW
TRACKING INTO SE QUEBEC MONDAY NIGHT...WARRANTS CHANCE POPS FOR THE NW
1/2 AND SLIGHT CHANCE POPS FOR THE SE 1/2 OF THE CWA MONDAY NIGHT.
ALL MODELS SUGGESTS THAT THE LOW LEVELS COOL SUFFICIENTLY TO HAVE
SOME SNOW MIX IN OVER HIGHER ELEVATIONS N/W OF NYC LATE MONDAY
NIGHT. NO ACCUMULATION IS EXPECTED AT THIS TIME. FOR LOWS MONDAY
NIGHT USED A MAV/MET/NAM 2-METER TEMPERATURE BLEND. THIS YIELDS
VALUES NEAR TO SLIGHTLY BELOW NORMAL.
GUSTY WINDS WILL CONTINUE MONDAY AND MONDAY NIGHT...BUT SHOULD REMAIN
BELOW ADVISORY CRITERIA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
WITH THE LOW MOVING NORTH OF THE AREA TUESDAY MOISTURE WRAPPED
AROUND THE SYSTEM WILL STILL BE AFFECTING THE REGION WITH A CHANCE
OF SHOWERS. WITH COLDER AIR MOVING IN BEHIND THE SYSTEM THERE IS A
SLIGHT CHANCE OF SOME SNOW MIXING IN WITH THE SHOWERS ACROSS WESTERN
ORANGE COUNTY EARLY TUESDAY MORNING. BY LATE TUESDAY EVENING THE
SURFACE LOW WILL BE WELL TO THE NORTH WITH THE UPPER TROUGH
LINGERING ACROSS THE NORTHEAST. THE UPPER TROUGH MOVES OUT WEDNESDAY
EVENING. HOWEVER...ANOTHER SHORTWAVE ROTATING QUICKLY INTO THE AREA
ASSOCIATED WITH THE SURFACE CLIPPER TYPE SYSTEM LATE WEDNESDAY NIGHT
INTO EARLY FRIDAY. THERE IS A LOT OF MODEL UNCERTAINTY WEDNESDAY
NIGHT THROUGH SUNDAY. WITH THE UNCERTAINTY MAINLY USED THE HPC
GUIDANCE. AND ALSO BLENDED IN SOME ECMWF WHICH IS MOST SIMILAR TO
THE EXTENDED GUIDANCE. FOR THURSDAY NIGHT COLDER AIR AGAIN MOVES
INTO THE REGION BUT DOES NOT LOOK LIKE THE AIRMASS MOVES INTO THE
REGION FOR ANY MIXED PRECIPITATION THURSDAY NIGHT. WITH THE MODEL
UNCERTAINTY THIS COULD CHANGE WITH THE UPCOMING MODELS. HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST FRIDAY THROUGH SATURDAY. A
NORTHWEST FLOW PREDOMINATES AND A RATHER COOL AIR MASS WILL BE
ACROSS THE AREA. LATE SUNDAY ANOTHER WEAK LOW APPROACHES FROM THE
WEST.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STRENGTHENING LOW PRESSURE JUST S OF CAPE MAY...WILL PASS JUST
WEST OF NEW YORK CITY TOWARDS MORNING...THEN MOVE INTO CENTRAL
PA/NY LATER MON.
DRY SLOT EXPECTED TO APPROACH NYC TERMINALS BETWEEN 04Z AND 05Z.
BEFORE THEN...IFR CONDITIONS IN HEAVY RAIN WITH STRONG E-NE WINDS
AND LOW- LEVEL WIND SHEAR. HEAVY RAIN AND STRONG WINDS LASTING
LONGER INTO THE NIGHT TO THE NORTH AND PARTICULARLY EAST WHERE THE
CORE OF A 65-70 KT LOW LEVEL JET WILL PASS MORE DIRECTLY OVERHEAD.
PEAK E/NE WINDS OF 25 TO 30 KT WITH GUSTS TO 40 KT LIKELY FROM
NYC TERMINALS AND PTS EAST DURING THIS TIME.
WARM FROPA EXPECTED ACROSS COASTAL TERMINALS BETWEEN 05Z AND 09Z
AS THE LOW PASSES JUST W OF NYC...BRINGING AN END TO HEAVY RAIN
AND STRONGEST WINDS. IFR CONDITIONS LIKELY CONTINUE IN STRATUS AND
-SHRA/DZ ACTIVITY.
UNUSUAL COLD FROPA FROM THE SW SHOULD FOLLOW DURING MON
MORNING...FOLLOWED BY GUSTY S WINDS AND GRADUAL IMPROVEMENT
THROUGH MVFR TO VFR AT MOST TERMINALS TOWARD THE END OF THE TAF
PERIOD. KSWF COULD REMAIN MVFR THROUGH THE DAY.
OUTLOOK FOR 00Z TUE THROUGH FRI...
.MON NIGHT-TUE...MVFR CIGS POSSIBLE. GUSTY SW WINDS.
.WED...VFR. GUSTY W-NW WINDS.
.WED NIGHT-THU NIGHT...MVFR OR LOWER CONDITIONS POSSIBLE AS LOW
PRESSURE PASSES JUST TO THE SOUTH.
.FRI...VFR. GUSTY W-NW WINDS.
&&
.MARINE...
AS DEEP LOW PRESSURE PASSES JUST WEST OF THE WATERS...AN EASTERLY
GALE CONTINUES ALL WATERS EARLY THIS MORNING. OVER THE COASTAL
OCEAN WATERS AND EASTERN SOUND/BAYS...GALE FORCE WINDS ARE
EXPECTED TO CONTINUE THROUGH MOST OF THE DAY...WITH MAYBE A LULL
AROUND MIDDAY...SO HAVE EXPANDED THE GALE THROUGH THE DAY ON
MONDAY THERE. OVER THE REMAINDER OF THE WATERS EXPECT A 6 HOUR OR
SO PERIOD OF SCA WINDS MONDAY MORNING...WITH GALES RETURNING IN
THE AFTERNOON. BECAUSE OF THIS GAP...HAVE HELD OFF ON ANY MARINE
HEADLINES BEYOND THE GALE FOR TONIGHT OVER NY HARBOR/WESTERN
SOUND/SOUTH SHORE BAYS.
THE STRONG WINDS TONIGHT WILL BUILD SEAS TO 10-15 FT OVER THE
COASTAL OCEAN WATERS BY MONDAY MORNING AND TO 3 TO 6 FT ON THE
SOUND TONIGHT.
FOR MONDAY NIGHT...EXPECT GUSTS TO AT LEAST SCA LEVELS AND
POSSIBLY TO GALE FORCE.
SMALL CRAFT WIND GUSTS ARE LIKELY ON THE FORECAST WATERS TUESDAY
INTO TUESDAY EVENING AS LOW PRESSURE MOVES TO THE NORTH AND THE
GRADIENT AND LOW LEVEL WINDS SLOWLY DIMINISH. THERE COULD BE A
PERIOD OF MINIMUM GALE FORCE GUSTS TUESDAY MORNING ACROSS THE
OCEAN WATERS EAST OF MORICHES INLET. HOWEVER...SEAS ON THE OCEAN
WILL REMAIN AT SMALL CRAFT LEVELS INTO WEDNESDAY NIGHT. THURSDAY
AND FRIDAY WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
LEVELS AS A WAVE OF LOW PRESSURE PASSES THROUGH THE WATERS LATE
WEDNESDAY NIGHT INTO EARLY FRIDAY.
&&
.HYDROLOGY...
RAIN TAPERS OFF QUICKLY EARLY THIS MORNING...WITH TOTALS OVER 2
INCHES IN MANY SPOTS. STILL DO NOT FORESEE MAIN STEM RIVER
PROBLEMS TODAY. HOWEVER...STILL MONITORING FLASHY SMALL STREAMS AS
THEY APPROACH FLOOD STAGE IN NE NJ. URBAN AND POOR DRAINAGE
FLOODING REMAINS THE MAIN ISSUE.
THIS RAIN WILL HELP ALLEVIATE THE MODERATE TO SEVERE DROUGHT
CONDITIONS.
MONDAY NIGHT...UP TO A TENTH OF AN INCH IN POSSIBLE IN SCATTERED
SHOWERS.
NO SIGNIFICANT PRECIPITATION IS EXPECTED TUESDAY THROUGH WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES HAVE APPROACHED MINOR CSTL FLOODING THRESHOLDS AS
HIGH TIDE APPROACHES ACROSS THE WESTERN LI SOUND.
WINDS THEN DROP OFF BEFORE MORNING AND VEER SOUTHERLY ON MONDAY IN
THE WAKE OF THE COLD FRONT. THE SOUTHERLY FLOW AND HIGH WAVE
ACTION ON MONDAY WILL KEEP TIDES ELEVATED IN THE SOUTH SHORE
BAYS...BUT BELOW MINOR LEVELS.
THE SOUTHERLY FETCH WILL CONTINUE TO INCREASE WAVES ON THE OCEAN
INTO MONDAY MORNING TO 12 TO 15 FT. THUS A HIGH SURF ADVISORY
CONTINUES FOR THE OCEAN BEACHES OF LI WHERE THE HIGHEST BREAKING
WAVES OF 8+ FEET ARE EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH UNTIL NOON EDT TODAY FOR CTZ005>012.
NY...FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ067>075-078>081-
176>179.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ080-081-
179.
NJ...FLOOD WATCH UNTIL NOON EDT TODAY FOR NJZ002-004-006-103>108.
MARINE...GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ335-338-
345.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-340-350-
353-355.
&&
UPDATE...PWHazardous weather outlook, Apr 22, 7:49 PM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT SUN APR 22 2012
NYZ080-081-179-240100-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
849 PM EDT SUN APR 22 2012
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF ADVISORY.
WINDS TO JUST BELOW ADVISORY LEVELS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-079-176>178-240100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
849 PM EDT SUN APR 22 2012
...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WINDS TO JUST BELOW ADVISORY LEVELS ARE LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-345-240100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
849 PM EDT SUN APR 22 2012
...GALE WARNING IN EFFECT UNTIL 6 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALES ARE LIKELY MONDAY AFTERNOON...AND MAY POSSIBLY CONTINUE INTO
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-353-355-240100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
849 PM EDT SUN APR 22 2012
...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THE GALES MAY POSSIBLY CONTINUE INTO MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
High Surf, Southeast Suffolk
- When
- April 23, 12:00 AM EST to April 25, 6:00 AM EST
- Where
- Southeast Suffolk forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
At Montauk Point State Park, the high surf came up half to three quarters of the beach during the time of high tide. One area at False Bar had wash over into the coastal pond.
At Hither Hills State Park and Napeague State Park oceanfronts, the tide covered three quarters of the beach and took away one to two feet of sand height on the beach and 10 to 20% of width.
High Surf, Northeast Suffolk
- When
- April 23, 12:00 AM EST to April 25, 6:00 AM EST
- Where
- Northeast Suffolk forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
Orient Beach State Park experienced overwash and moderate beach erosion along Gardiner’s Bay shoreline during the times of high tides Sunday night into Monday morning.
High Surf, Southwest Suffolk
- When
- April 23, 12:00 AM EST to April 25, 12:00 AM EST
- Where
- Southwest Suffolk forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
At Robert Moses State Park, high surf ran up just past the fence along the dune line along the entire beach at Field 5 during the times of high tide. Over wash also occurred in several areas between Field 4 and Democrat Point during this time.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, April 23, 20121 death · 1 event
- Flash Flooding and Hail in Oregon, April 23, 2012$100,000 · 1 in hail · 13 events
- Lake-Effect Snow in Pennsylvania, April 23 to 24, 2012$75,000 · 1 event
- Winter Weather in West Virginia, April 23, 20124 events
- Frost and Freeze in West Virginia, April 23 to 24, 20124 events
- Winter Weather in West Virginia, April 23, 20123 events
- Heavy Snow in Pennsylvania, April 23 to 24, 20123 events
- Hail and Damaging Winds in California, April 23, 201253 kt wind · 3 events
- Hail and Damaging Winds in Oregon, April 23, 20121 in hail · 3 events
- High Wind in Massachusetts, April 23, 20122 events
- Heavy Snow in West Virginia, April 23, 20122 events
- Flooding in Maine, April 23 to 24, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379775, 379776, 379780.